Alert archive / California / Beach Hazards Statements in 2014
Beach Hazards Statement 19, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Sep 17, 2014, 3:02 PM PDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2014, 3:02 PM PDT (22:02 UTC)
- Expired
- Sep 18, 2014, 8:00 PM PDT
- In force
- 29 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
390 WHUS46 KLOX 172202 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 302 PM PDT WED SEP 17 2014 ...ELEVATED SURF AND STRONG RIP CURRENTS ALONG VENTURA AND LOS ANGELES COUNTY COASTLINE... .A LONG PERIOD SOUTHERN HEMISPHERE SWELL WILL COMBINE WITH A SOUTHEAST SWELL FROM HURRICANE ODILE...WITH ELEVATED SURF EXPECTED ALONG PORTIONS OF THE SOUTHERN CALIFORNIA COAST THROUGH THURSDAY EVENING. STRONG RIP CURRENTS ARE ALSO EXPECTED AT AREA BEACHES DURING THIS TIME PERIOD. THE COMBINATION OF ELEVATED SURF AND STRONG CURRENTS WILL RESULT IN HAZARDOUS CONDITIONS FOR SWIMMERS AND INEXPERIENCED SURFERS. CAZ040-041-181315- /O.NEW.KLOX.BH.S.0019.140917T2202Z-140919T0300Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 302 PM PDT WED SEP 17 2014 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND STRONG RIP CURRENTS...WHICH IS IN EFFECT THROUGH THURSDAY EVENING. * HAZARDS AND TIMING...SURF HEIGHTS OF 3 TO 6 FEET WITH LOCAL SETS TO 7 FEET WILL BE POSSIBLE ALONG SOUTH FACING BEACHES. STRONG LONG SHORE CURRENTS AND RIP CURRENTS ARE ALSO EXPECTED ON AREA BEACHES. THE SURF WILL BEGIN TO DIMINISH ON FRIDAY...BUT STRONG RIP CURRENTS ARE LIKELY TO CONTINUE THROUGH FRIDAY EVENING. * LOCATIONS MOST IMPACTED...BEACHES FACING SOUTHEAST THROUGH SOUTHWEST SUCH AS ZUMA BEACH...MALIBU...VENICE BEACH AND MANHATTAN BEACH IN LOS ANGELES COUNTY...AND VENTURA POINT...HUENEME BEACH AND SYCAMORE COVE IN VENTURA COUNTY. * IMPACTS...THE LARGE SURF...STRONG RIP CURRENTS AND STRONG LONG SHORE CURRENTS WILL CREATE DANGEROUS SWIMMING AND SURFING CONDITIONS. SNEAKER WAVES... WHICH ARE UNEXPECTEDLY LARGE WAVES THAT MAY SPILL OVER DRY ROCKS AND JETTIES... CAN POSE AN ADDITIONAL HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
4 follow-up statements
585 WHUS46 KLOX 180222 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 722 PM PDT WED SEP 17 2014 ...ELEVATED SURF AND STRONG RIP CURRENTS ALONG VENTURA AND LOS ANGELES COUNTY COASTLINE... .LONG PERIOD SOUTHERN HEMISPHERE SWELLS WILL CONTINUE TO MOVE THROUGH THE SOUTHWEST CALIFORNIA COASTAL WATERS...WITH ELEVATED SURF EXPECTED ALONG SOUTH FACING BEACHES THROUGH THURSDAY EVENING. STRONG RIP CURRENTS ARE ALSO EXPECTED AT AREA BEACHES DURING THIS TIME PERIOD. THE COMBINATION OF ELEVATED SURF AND STRONG CURRENTS WILL RESULT IN HAZARDOUS CONDITIONS FOR SWIMMERS AND INEXPERIENCED SURFERS. CAZ040-041-181200- /O.CON.KLOX.BH.S.0019.000000T0000Z-140919T0300Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 722 PM PDT WED SEP 17 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY EVENING... * HAZARDS AND TIMING...SURF HEIGHTS OF 3 TO 6 FEET WITH LOCAL SETS TO 7 FEET WILL BE POSSIBLE ALONG SOUTH FACING BEACHES. STRONG LONG SHORE CURRENTS AND RIP CURRENTS ARE ALSO EXPECTED ON AREA BEACHES. THE SURF WILL BEGIN TO DIMINISH ON FRIDAY... BUT STRONG RIP CURRENTS ARE LIKELY TO CONTINUE THROUGH FRIDAY EVENING. * LOCATIONS MOST IMPACTED...BEACHES FACING SOUTHEAST THROUGH SOUTHWEST SUCH AS ZUMA BEACH...MALIBU...VENICE BEACH AND MANHATTAN BEACH IN LOS ANGELES COUNTY...AND VENTURA POINT... HUENEME BEACH AND SYCAMORE COVE IN VENTURA COUNTY. * IMPACTS...THE LARGE SURF...STRONG RIP CURRENTS AND STRONG LONG SHORE CURRENTS WILL CREATE DANGEROUS SWIMMING AND SURFING CONDITIONS. SNEAKER WAVES... WHICH ARE UNEXPECTEDLY LARGE WAVES THAT MAY SPILL OVER DRY ROCKS AND JETTIES... CAN POSE AN ADDITIONAL HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
707 WHUS46 KLOX 181146 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 446 AM PDT THU SEP 18 2014 ...ELEVATED SURF AND STRONG RIP CURRENTS ALONG VENTURA AND LOS ANGELES COUNTY COASTLINE THROUGH THIS EVENING... .LONG PERIOD SOUTHERN HEMISPHERE SWELLS WILL CONTINUE TO MOVE THROUGH THE SOUTHWEST CALIFORNIA COASTAL WATERS...WITH ELEVATED SURF EXPECTED ALONG SOUTH TO SOUTHWEST FACING BEACHES THROUGH THIS EVENING. STRONG RIP CURRENTS ARE ALSO EXPECTED AT AREA BEACHES DURING THIS TIME PERIOD. THE COMBINATION OF ELEVATED SURF AND STRONG CURRENTS WILL RESULT IN HAZARDOUS CONDITIONS FOR SWIMMERS AND INEXPERIENCED SURFERS. CAZ040-041-182000- /O.CON.KLOX.BH.S.0019.000000T0000Z-140919T0300Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 446 AM PDT THU SEP 18 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS AND TIMING...SURF HEIGHTS OF 3 TO 5 FEET WITH LOCAL SETS TO 7 FEET WILL BE POSSIBLE ALONG SOUTH TO SOUTHWEST FACING BEACHES. STRONG LONG SHORE CURRENTS AND RIP CURRENTS ARE ALSO EXPECTED ON AREA BEACHES. THE SURF WILL BEGIN TO DIMINISH ON FRIDAY... BUT STRONG RIP CURRENTS ARE LIKELY TO CONTINUE THROUGH FRIDAY EVENING. * LOCATIONS MOST IMPACTED...BEACHES FACING SOUTHEAST THROUGH SOUTHWEST SUCH AS ZUMA BEACH...MALIBU...VENICE BEACH AND MANHATTAN BEACH IN LOS ANGELES COUNTY...AND VENTURA POINT... HUENEME BEACH AND SYCAMORE COVE IN VENTURA COUNTY. * IMPACTS...THE ELEVATED SURF...STRONG RIP CURRENTS AND STRONG LONG SHORE CURRENTS WILL CREATE DANGEROUS SWIMMING AND SURFING CONDITIONS. SNEAKER WAVES... WHICH ARE UNEXPECTEDLY LARGE WAVES THAT MAY SPILL OVER DRY ROCKS AND JETTIES... CAN POSE AN ADDITIONAL HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ KAPLAN/SMITH SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
672 WHUS46 KLOX 181938 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1238 PM PDT THU SEP 18 2014 ...ELEVATED SURF AND STRONG RIP CURRENTS ALONG VENTURA AND LOS ANGELES COUNTY THROUGH THIS EVENING... .LONG PERIOD SOUTHERN HEMISPHERE SWELLS WILL CONTINUE TO MOVE THROUGH THE SOUTHWEST CALIFORNIA COASTAL WATERS...WITH ELEVATED SURF EXPECTED ALONG SOUTH TO SOUTHWEST FACING BEACHES THROUGH THIS EVENING. STRONG RIP CURRENTS ARE ALSO EXPECTED AT AREA BEACHES DURING THIS TIME PERIOD. THE COMBINATION OF ELEVATED SURF AND STRONG CURRENTS WILL RESULT IN HAZARDOUS CONDITIONS FOR SWIMMERS AND INEXPERIENCED SURFERS. CAZ040-041-190300- /O.CON.KLOX.BH.S.0019.000000T0000Z-140919T0300Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 1238 PM PDT THU SEP 18 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * HAZARDS AND TIMING...SURF HEIGHTS OF 3 TO 5 FEET WITH LOCAL SETS TO 7 FEET WILL BE POSSIBLE ALONG SOUTH TO SOUTHWEST FACING BEACHES. STRONG LONG SHORE CURRENTS AND RIP CURRENTS ARE ALSO EXPECTED ON AREA BEACHES. THE SURF WILL BEGIN TO DIMINISH ON FRIDAY...BUT STRONG RIP CURRENTS ARE LIKELY TO CONTINUE THROUGH FRIDAY EVENING. * LOCATIONS MOST IMPACTED...BEACHES FACING SOUTHEAST THROUGH SOUTHWEST SUCH AS ZUMA BEACH...MALIBU...VENICE BEACH AND MANHATTAN BEACH IN LOS ANGELES COUNTY...AND VENTURA POINT... HUENEME BEACH AND SYCAMORE COVE IN VENTURA COUNTY. * IMPACTS...STRONG RIP CURRENTS AND STRONG LONG SHORE CURRENTS WILL CREATE DANGEROUS SWIMMING AND SURFING CONDITIONS. SNEAKER WAVES... HICH ARE UNEXPECTEDLY LARGE WAVES THAT MAY SPILL OVER DRY ROCKS AND JETTIES...CAN POSE AN ADDITIONAL HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
914 WHUS46 KLOX 190256 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 756 PM PDT THU SEP 18 2014 CAZ040-041-190400- /O.EXP.KLOX.BH.S.0019.000000T0000Z-140919T0300Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 756 PM PDT THU SEP 18 2014 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM PDT THIS EVENING... THE ELEVATED SURF HAS SUBSIDED OVER THE AREA. AS A RESULT...THE BEACH HAZARDS STATEMENT WILL BE ALLOWED TO EXPIRE. EVEN SO...LOCALIZED STRONG RIP CURRENTS CAN BE EXPECTED THROUGH FRIDAY. $$ SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Sep 17, 2:20 PM PDT, 42 minutes earlier.
Area forecast discussion, Sep 17, 2:20 PM PDT, 42 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 220 PM PDT WED SEP 17 2014 ...MARINE/BEACHES DISCUSSION UPDATED... .SYNOPSIS... THE LOW WILL DEEPEN THE MARINE LAYER AND COOL TEMPERATURES TO BELOW NORMAL BY FRIDAY. GUSTY SUNDOWNER WINDS WILL OCCUR TONIGHT IN THE SANTA BARBARA AREA. A WARMING TREND WILL BEGIN SATURDAY AS HIGH PRESSURE BUILDS. && .SHORT TERM (TODAY-SAT)...TEMPS TODAY TRENDING COOLER BY 4-8 DEGREES ON AVERAGE AS GRADIENTS TREND ONSHORE AHEAD OF AN APPROACHING TROF. CONVECTION GETTING A SLOWER START TODAY BUT WE ARE STARTING TO SEE SOME DEVELOPMENT ACROSS ERN LA COUNTY. DECIDED TO KEEP THE FLASH FLOOD WATCH GOING GIVEN THAT WE ARE SEEING SOME DEVELOPMENT BUT STILL THINK THAT MOST OF THE CONCERN WILL BE TO OUR EAST WITH THE BETTER MOISTURE AND INSTABILITY. ANOTHER HOT SUNDOWNER FOR SRN SBA COUNTY THIS AFTERNOON AND EVENING. ALREADY GETTING SOME GUSTY WINDS DEVELOPING NEAR GAVIOTA WITH TEMPS CLIMBING INTO THE 90S. EXPECT THIS TO CONTINUE THROUGH THE EVENING WHERE A WIND ADVISORY IS IN EFFECT. COOLING TREND TO CONTINUE THROUGH FRIDAY AS THE TROF MOVES ONSHORE AND EVENTUALLY EVOLVES INTO A CUTOFF LOW OVER SRN CA FRIDAY INTO SATURDAY. A WEAK FRONT WILL MOVE THROUGH THU AND CAUSE THE MARINE LYR TO DEEPEN QUITE A BIT. N OF PT CONCEPTION IT SHOULD DEEPEN UP OVER 2000 FT WITH CLOUDS SPILLING WELL INTO INTERIOR SLO COUNTY. IT DOESN'T LOOK LIKE THE FRONT WILL HOLD TOGETHER WELL ENOUGH TO BRING ACTUAL RAIN, BUT THE DEEPENING MARINE LYR COULD SPIT OUT SOME DRIZZLE UP NORTH EARLY THU. FURTHER SOUTH WE'RE EXPECTING LOW CLOUDS TO START FORMING OVER THE BIGHT TONIGHT AND PUSH ONSHORE LATE AND INTO THE LOWER VALLEY AREAS THU MORNING. THE BIG ONSHORE PUSH WILL BRING CONSIDERABLE COOLING TO ALL AREAS BUT ESPECIALLY THE VALLEYS WHERE HIGHS WILL DROP FROM THE LOW 100S TODAY TO THE MID 80S THU IN MANY AREAS. FURTHER COOLING AND MARINE LYR DEEPENING (ESPECIALLY S OF PT CONCEPTION) FRIDAY AS THE TROF EVOLVES INTO A CUTOFF LOW. THE POTENTIAL FOR DRIZZLE WILL SHIFT TO LA/VENTURA COUNTIES FRI AS THE MARINE LYR LIKELY SHOOTS UP OVER 2500' AND GETS CLOSE TO THE LOWER COASTAL SLOPES. WILL PROBABLY GET SOME AFTERNOON CLOUD BUILDUPS OVER THE MTNS AS WE GET SOME COOLING ALOFT WITH THE UPPER LOW BUT IT DOESN'T LOOK UNSTABLE ENOUGH FOR TSTORMS. MOST AREA HIGHS EXPECTED TO TUMBLE BELOW SEASONAL NORMS FRI FOR THE FIRST TIME IN 2 WEEKS. HIGHS AND OVERNIGHT LOWS WOULD CERTAINLY BE EVEN COOLER IF IT WEREN'T FOR SST'S THAT ARE CURRENTLY RUNNING ABOUT 4-7 DEGREES ABOVE NORMAL. THE WARMER SST'S WILL LIKELY RESULT IN A WEAKER LOW LEVEL INVERSION AND EVEN MORE UNPREDICTABLE MARINE LYR BEHAVIOR THAN USUAL, BUT CERTAINLY EARLIER CLEARING THAN WOULD TYPICALLY BE EXPECTED WITH SUCH A DEEP MARINE LYR. THE CUTOFF LOW STARTS TO FILL SAT AS THE LONG WAVE RIDGE AMPLIFIES ALONG THE WEST COAST SO MOST AREAS SHOULD SEE A FEW DEGREES OF WARMING SATURDAY WITH A SLIGHTLY LOWER MARINE LYR DEPTH. .LONG TERM (SUN-WED)...MODELS AGREE ON THE CUTOFF LOW LIFTING NORTHEAST SUNDAY FOR ADDITIONAL WARMING AND MARINE LYR SHRINKAGE. THE WARMING TREND TO CONTINUE THROUGH TUESDAY WITH HIGHS CLIMBING BACK TO NORMAL LEVELS AS EARLY AS MONDAY AND POSSIBLY SLIGHTLY ABOVE TUESDAY. FOR THE LATTER HALF OF NEXT WEEK THE MODELS HAVE SHIFTED BIG TIME AWAY FROM THE HUGE 600+DM HIGH OVER NRN CA TO A RATHER DEEP TROF ACROSS THE PAC NW. EVEN THE 5 WAVE PATTERN HAS SHIFTED TO A TROF ALONG THE WEST COAST FOR LATE NEXT WEEK. CONFIDENCE STILL NOT PARTICULARLY HIGH GIVEN THE EXTREMES IN BOTH SOLUTIONS, BUT GIVEN THAT THE 12Z ECMWF AND GFS ARE BOTH IN REMARKABLE AGREEMENT ON THIS CHANGE I'M INCLINED TO GO ALONG WITH IT. WITH THIS IN MIND MOST AREAS SHOULD SEE A COOLING TREND BEGINNING WEDNESDAY AND CONTINUING THROUGH THE END OF NEXT WEEK. IT'S A FAR CRY FROM WHAT LOOKED LIKE AN EVEN HOTTER HEAT WAVE THAN WHAT WE JUST EXPERIENCED AND I WOULD NOT BE TERRIBLY SURPRISED TO SEE THE MODELS FLIP BACK TO THAT SOLUTION. && .AVIATION...17/18Z MODERATE CONFIDENCE IN 18Z TAFS. ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING IN THE ANTELOPE VALLEY. LOCALLY GUSTY WINDS THROUGH AND BELOW PASSES AND CANYONS OF SRN SBA COUNTY LATE TONIGHT WITH LOCAL LLWS NEAR KSBA. NINETY PERCENT CHANCE OF OVERNIGHT VLIFR-LIFR CONDITIONS NORTH OF POINT CONCEPTION... SIXTY PERCENT CHANCE OF EARLY MORNING LIFR-MVFR CONDITIONS ALONG VENTURA AND LOS ANGELES COUNTY COAST... SIXTY PERCENT CHANCE OF EARLY MORNING IFR-MVFR CONDITIONS IN THE ADJACENT INLAND VALLEYS AND AT KPRB. OTHERWISE AND ELSEWHERE VFR CONDITIONS WILL PREVAIL. KLAX...MODERATE CONFIDENCE IN 18Z TAF. SIXTY PERCENT CHANCE OF EARLY MORNING IFR-MVFR CONDITIONS. OTHERWISE VFR CONDITIONS WILL PREVAIL. KBUR...MODERATE CONFIDENCE IN 18Z TAF. SIXTY PERCENT CHANCE OF EARLY MORNING IFR-MVFR CONDITIONS. OTHERWISE VFR CONDITIONS WILL PREVAIL. && .MARINE...17/215 PM HIGH CONFIDENCE IN CURRENT MARINE FORECAST. ADVISORY LEVEL WINDS ACROSS MUCH OF THE OUTER WATERS THROUGH LATE IN THE WEEK. THE STRONGEST WINDS WILL BE NEAR POINT CONCEPTION DURING THE MID AFTERNOON TO EARLY EVENING PERIOD. THE WESTERN HALF OF THE SANTA BARBARA CHANNEL WILL HAVE LOCAL NORTHWEST WIND GUSTS TO 25 TO 35 KT DURING THE NEXT FEW LATE AFTERNOONS AND EVENINGS RELATED TO SUNDOWNER WINDS OFF THE SANTA BARBARA COUNTY SOUTH COAST. MAY NEED AN ADVISORY AGAIN THIS AFTERNOON AND EVENING IF IT DEVELOPS BEYOND A LOCAL EVENT. && .BEACHES...17/215 PM THE LONG PERIOD SOUTHERN HEMISPHERE SWELL HAS BEEN DIMINISHING. IT WILL CONTINUE TO BRING ELEVATED SURF ALONG SOUTH AND SOUTHWEST FACING BEACHES AND A SIGNIFICANT AMOUNT OF RIP CURRENT ACTIVITY THROUGH AT LEAST THURSDAY THOUGH THESE EFFECTS WILL DIMINISH OVER TIME. && .LOX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH (SEE LAXFFALOX). WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...MW AVIATION...KJ MARINE/BEACHES...KJ SYNOPSIS...MW WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 17, 9:37 AM PDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 937 AM PDT WED SEP 17 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-181300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 937 AM PDT WED SEP 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE MOUNTAINS OF LOS ANGELES COUNTY AND THE ANTELOPE VALLEY FROM LATE MORNING THROUGH THIS EVENING. SOME STORMS IN EASTERN LOS ANGELES COUNTY MAY PRODUCE HEAVY RAINFALL AND FLASH FLOODING. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY AND TONIGHT. GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT THE SANTA YNEZ RANGE AND ADJACENT PORTIONS OF THE SOUTH COAST OF SANTA BARBARA COUNTY BELOW PASSES AND CANYONS THIS EVENING THROUGH LATE TONIGHT. DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES THURSDAY THROUGH FRIDAY. * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MW
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 6:56 PM PDT | Areal Flood Advisory | LOX | 109 min | |
| Sep 17, 4:16 AM PDT | Flash Flood Watch | LOX | 11 hr | |
| Sep 17, 9:35 AM PDT | Wind Advisory | LOX | 12 hr |
Nearby
Beach Hazards Statements in California, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.